MAUDE Adverse Event Report: CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC

CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Model Number 187987
Medical Device Problem Codes Gel Leak (1267); Delivered as Unsterile Product (1421); Device Damaged Prior to Use (2284); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer noticed three tubes were damaged and tiny hole appeared on the surface.The product was not used.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
E1: (b)(6).Distributor's name (from where the customer redwood pharma purchased the product): dksh.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h4: device manufacture date.H6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.A batch record review was completed and no discrepancies were found.Duoderm h/active gel (3tbex30g) ster us was manufactured under system application product (sap) code 1002859 and manufacturing lot number 3l01846 on 01 dec 2023.Lot # 3l01846 was sterilized under andersen caledonia batch ssp221123-1 and released on review of results of sterilization provided by sterilization company andersen caledonia.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3l01846.This is the only complaint for the affected lot registered within database.3 photographs were received for this issue and have been evaluated in accordance with work instruction (wi).The photographs confirm the expected lot, product and the complaint issue where the 2 of 3 gel tubes exhibit a hole/piercing and a 3rd gel tube was crumpled at the crimped end.There was evidence of dried gel where the hole/piercing was present on one tube.A nonconformance was not opened for this complaint issue.As per procedure, acceptable quality level (aql) is identified as 4.0 for primary pack appearance or 0.65 for contamination.As the batch size is over 11637 primary units, the document states we can accept 3 and reject 4 units with this issue.As no further complaints have been received against this batch and 3 units are identified here, the reject rate has not been met.The aluminum tubes used in this batch would have been provided by supplier pharma tube.As it is unlikely that the tube could have been in this condition before filling, contacting the supplier would not be necessary.The supplier has since ceased trading, so would not be possible anyway.Supplier quality and distribution quality were asked for comment and insight on the issue.Supplier quality confirm that there is nothing within the sterilization process or related handling that would cause piercings in the tube.Given the increase in pressure during the sterilization process, it is likely gel would have exuded from the tubes if the holes were present before the sterilization process, so this can be ruled out.Following sterilization, the manufacturing teams hand pack the tubes into the secondary cartons, so if the tubes were damaged at this point, it is most likely that the damaged tubes would have been rejected by the hand pack operators.Distribution quality ruled out the possibility of the tubes being damaged during local re-labelling processes.The instructions for use (ifu) is slipped into the secondary carton without opening it, so there is no handling of the primary packs.The local re-labelling procedure for malaysia suggests use of a flat non-marking object like a ruler to aid insertion of the ifu, but the local teams state there was no use of tools during the process for this batch.The investigation is therefore unable to conclude root cause or where the piercing to the tubes could have occurred.As the complaint doesn¿t identify the state of the secondary packaging, it is not possible to speculate further on where the damage was sustained.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number, reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
DUODERM PASTE AND GELS
Common Device Name
DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key20050305
Report Number1000317571-2024-00066
Device Sequence Number7933624
Product Code NAE
UDI-Device Identifier00768455172979
UDI-Public00768455172979
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number187987
Device Lot Number3L01846
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown